Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 30, NWS Amarillo, TX

May 18, 201114 counties in Texas; Cimarron County, Oklahoma

NWS Amarillo, TX issued this red flag warning at May 18, 2011, 4:38 AM CDT for 14 counties in Texas; Cimarron County, Oklahoma. It took effect at May 18, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2011, 4:38 AM CDT (09:38 UTC)
In effect from
May 18, 2011, 12:00 PM CDT
Expired
May 18, 2011, 9:00 PM CDT
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 36 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
2416 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
427 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WWUS84 KAMA 180938
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
438 AM CDT WED MAY 18 2011

OKZ001-TXZ001-002-006>008-011>014-016>020-182145-
/O.UPG.KAMA.FW.A.0028.110518T1700Z-110519T0200Z/
/O.NEW.KAMA.FW.W.0030.110518T1700Z-110519T0200Z/
/O.CON.KAMA.FW.A.0029.110519T1700Z-110520T0200Z/
CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER-
CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
438 AM CDT WED MAY 18 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR THE WESTERN
OKLAHOMA PANHANDLE AND THE SOUTHWEST HALF OF THE TEXAS PANHANDLE...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR THE WESTERN OKLAHOMA PANHANDLE AND THE SOUTHWEST HALF OF
THE TEXAS PANHANDLE. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR ALL OF THE OKLAHOMA
AND TEXAS PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... 
  SHERMAN...HARTLEY...MOORE...HUTCHINSON...OLDHAM...POTTER... 
  CARSON...GRAY...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY... 
  COLLINGSWORTH.

* WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS CAN BE
  EXPECTED BY EARLY THIS AFTERNOON AND CONTINUING INTO THE EVENING
  OVER THE SOUTHWESTERN TEXAS PANHANDLE AND THE WESTERN OKLAHOMA
  PANHANDLE. SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS CAN BE
  EXPECTED BY EARLY THURSDAY AFTERNOON AND CONTINUING INTO THURSDAY
  EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 5 TO 15 PERCENT
  ARE EXPECTED ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE
  SOUTHWEST HALF OF THE TEXAS PANHANDLE TODAY. MINIMUM AFTERNOON RELATIVE
  HUMIDITIES OF 10 TO 15 PERCENT CAN BE EXPECTED ACROSS ALL OF THE
  PANHANDLES THURSDAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY MIDDAY
  TODAY UNTIL EARLY THIS EVENING MAINLY OVER THE WESTERN OKLAHOMA
  PANHANDLE AND THE SOUTHWEST HALF OF THE TEXAS PANHANDLE. CRITICAL
  FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ONCE AGAIN BY
  MIDDAY THURSDAY UNTIL EARLY THURSDAY EVENING ACROSS ALL OF THE
  TEXAS AND OKLAHOMA PANHANDLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

OKZ002-003-TXZ003>005-009-010-015-182145-
/O.CON.KAMA.FW.A.0029.110519T1700Z-110520T0200Z/
TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-WHEELER-
438 AM CDT WED MAY 18 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...TEXAS...BEAVER. IN TEXAS... 
  HANSFORD...OCHILTREE...LIPSCOMB...ROBERTS...HEMPHILL... 
  WHEELER.

* WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS CAN BE
  EXPECTED FROM EARLY THURSDAY AFTERNOON INTO THE EVENING FOR ALL OF
  THE PANHANDLES.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 10 TO 20 PERCENT
  CAN BE EXPECTED ACROSS ALL OF THE PANHANDLES THURSDAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  DEVELOP BY MIDDAY THURSDAY UNTIL EARLY THURSDAY EVENING 
  ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

GOEHRING

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
1 follow-up statement
110 
WWUS84 KAMA 182055
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
355 PM CDT WED MAY 18 2011

TXZ014-019-020-190200-
/O.CAN.KAMA.FW.A.0029.110519T1700Z-110520T0200Z/
/O.CON.KAMA.FW.W.0030.000000T0000Z-110519T0200Z/
GRAY-DONLEY-COLLINGSWORTH-
355 PM CDT WED MAY 18 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHEAST TEXAS
PANHANDLE... 
...FIRE WEATHER WATCH IS CANCELLED FOR THURSDAY FOR THE SOUTHEAST
TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE
WEATHER WATCH THAT WAS IN EFFECT FOR THURSDAY FOR THE SOUTHEAST TEXAS
PANHANDLE. HOWEVER A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM
CDT THIS EVENING.

* AFFECTED AREA: IN TEXAS...GRAY...DONLEY...COLLINGSWORTH.

* WIND: SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH WITH
  HIGHER GUSTS DURING THE REMAINDER OF THE AFTERNOON AND CONTINUING
  INTO THE EVENING. WINDS WILL DIMINISH TO AROUND 5 TO 10 MPH TONIGHT AND
  THEN INCREASE AGAIN TO 15 TO 25 MPH BY EARLY THURSDAY AFTERNOON.

* HUMIDITY: RELATIVE HUMIDITIES AROUND 10 PERCENT WILL CONTINUE
  DURING THE REMAINDER OF THE AFTERNOON BEFORE IMPROVING TONIGHT.
  MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 20 TO 25 PERCENT CAN BE
  EXPECTED ACROSS THE SOUTHEAST TEXAS PANHANDLE THURSDAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE UNTIL EARLY
  THIS EVENING. SINCE RELATIVE HUMIDITY VALUES THURSDAY AFTERNOON ARE
  EXPECTED TO REMAIN ABOVE 15 PERCENT...CRITICAL FIRE WEATHER
  CONDITIONS ARE NOT ANTICIPATED OVER THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

OKZ003-TXZ004-005-009-010-015-182200-
/O.CAN.KAMA.FW.A.0029.110519T1700Z-110520T0200Z/
BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-WHEELER-
355 PM CDT WED MAY 18 2011

...FIRE WEATHER WATCH IS CANCELLED FOR THE EASTERN OKLAHOMA
PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE
WEATHER WATCH FOR THE EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST
TEXAS PANHANDLE THURSDAY.

* AFFECTED AREA: IN OKLAHOMA...BEAVER. IN TEXAS...OCHILTREE...
  LIPSCOMB...ROBERTS...HEMPHILL...WHEELER. 

* WIND: SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH DURING THE
  AFTERNOON. 

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT
  ARE EXPECTED BY THURSDAY AFTERNOON.

* TIMING: SINCE RELATIVE HUMIDITY VALUES THURSDAY AFTERNOON ARE
  EXPECTED TO REMAIN ABOVE 15 PERCENT FOR THREE HOURS OR MORE...CRITICAL
  FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED OVER THE AREA.

$$

OKZ001-TXZ001-002-006>008-011>013-016>018-191200-
/O.UPG.KAMA.FW.A.0029.110519T1700Z-110520T0200Z/
/O.NEW.KAMA.FW.W.0031.110519T1600Z-110520T0200Z/
/O.CON.KAMA.FW.W.0030.000000T0000Z-110519T0200Z/
CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER-
CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
355 PM CDT WED MAY 18 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA
PANHANDLE AND THE WESTERN TEXAS PANHANDLE... 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA
PANHANDLE AND THE WESTERN AND CENTRAL TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT THURSDAY....FOR
THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN AND CENTRAL TEXAS
PANHANDLE. THUS THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM...
  SHERMAN...HARTLEY...MOORE...HUTCHINSON...OLDHAM...POTTER... 
  CARSON...DEAF SMITH...RANDALL...ARMSTRONG. 

* WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS CAN BE
  EXPECTED DURING THE REMAINDER OF THE AFTERNOON AND CONTINUING INTO
  THE EVENING. WINDS WILL DIMINISH TO AROUND 5 TO 10 MPH TONIGHT AND
  THEN INCREASE AGAIN TO 20 TO 25 MPH BY EARLY THURSDAY AFTERNOON.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF AROUND 10
  PERCENT WILL CONTINUE DURING THE REMAINDER OF THE AFTERNOON BEFORE
  IMPROVING TONIGHT. MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 10 TO
  15 PERCENT CAN BE EXPECTED ACROSS THE WESTERN OKLAHOMA PANHANDLE
  AND THE WESTERN AND CENTRAL TEXAS PANHANDLE THURSDAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE UNTIL EARLY
  THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  DEVELOP ONCE AGAIN BY MIDDAY THURSDAY UNTIL EARLY THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

OKZ002-TXZ003-191200-
/O.UPG.KAMA.FW.A.0029.110519T1700Z-110520T0200Z/
/O.NEW.KAMA.FW.W.0031.110519T1600Z-110520T0200Z/
TEXAS-HANSFORD-
355 PM CDT WED MAY 18 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA
PANHANDLE AND THE NORTHERN TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT THURSDAY FOR THE
WESTERN OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. THUS THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA: IN OKLAHOMA...TEXAS. IN TEXAS...HANSFORD. 

* WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS CAN BE
  EXPECTED DURING THE REMAINDER OF THE AFTERNOON AND CONTINUING INTO
  THE EVENING. WINDS WILL DIMINISH TO AROUND 5 TO 10 MPH TONIGHT AND
  THEN INCREASE AGAIN TO 20 TO 25 MPH BY EARLY THURSDAY AFTERNOON.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF AROUND 10
  PERCENT WILL CONTINUE DURING THE REMAINDER OF THE AFTERNOON BEFORE
  IMPROVING TONIGHT. MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 10 TO
  15 PERCENT CAN BE EXPECTED ACROSS THE WESTERN OKLAHOMA PANHANDLE
  AND THE WESTERN AND CENTRAL TEXAS PANHANDLE THURSDAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE UNTIL EARLY
  THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  DEVELOP ONCE AGAIN BY MIDDAY THURSDAY UNTIL EARLY THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

CLK

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 18, 4:00 AM CDT, 38 minutes earlier.

Area forecast discussion, May 18, 4:00 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
400 AM CDT WED MAY 18 2011

.DISCUSSION...
THE MORNING SURFACE CHART SHOWED A LOW JUST SOUTHEAST OF KLAA. THIS
LOW HAD A DRYLINE EXTENDING SOUTH SOUTHEAST FROM IT THROUGH THE
WESTERN OKLAHOMA PANHANDLE AND THROUGH THE WESTERN TEXAS PANHANDLE
JUST WEST OF KAMA AND THEN THIS DRYLINE CONNECTED TO ANOTHER LOW OVER
THE NORTH CENTRAL SOUTH PLAINS.  THE SURFACE LOW OVER THE NORTH
CENTRAL SOUTH PLAINS IS EXPECTED TO MOVE EAST TO NEAR KCDS BY EARLY
AFTERNOON. THEN...THE LOW OVER SOUTHEAST COLORADO WILL START TO BE
THE DOMINATE LOW AS HEIGHTS FALL ACROSS THE ROCKIES IN ADVANCE OF AN
UPPER LEVEL SHORT WAVE TROUGH MOVING EAST FROM CALIFORNIA. THE
DRYLINE WILL MOVE EAST TO ALONG A LINE FROM KEHA TO KPPA TO KCDS BY
LATE THIS AFTERNOON. THERE MAY BE ENOUGH WIND AND MOISTURE
CONVERGENCE ALONG WITH UPPER LEVEL DIFFLUENCE ACROSS THE DRYLINE TO
HELP SPARK SOME SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. HAVE INCREASED POPS SOME...ESPECIALLY IN THE NORTHEAST
WHERE THE BEST DYNAMICS AND SURFACE CONVERGENCE WILL BE. ANOTHER
SOURCE OF LIFT MAY BE ALONG A DEVELOPING WARM FRONT WHICH WILL BE IN
THE OKLAHOMA PANHANDLE OR NEAR THE KANSAS STATE LINE. SOME OF THE
STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING
THE MAIN THREATS. HOWEVER...CAN NOT RULE OUT A TORNADO NEAR THE
WARM FRONT. PLEASE SEE THE LATEST SWODY1 FOR DETAILS ON TODAY. WE DID
CONTINUE WITH SHOWER AND THUNDERSTORM CHANCES THROUGH TONIGHT AS THE
CALIFORNIA SHORT WAVE TROUGH PUSHES THROUGH THE SOUTHERN ROCKIES.
THIS SHORT WAVE IS EXPECTED TO BRING SOME ADDITIONAL LIFT FOR THE
POSSIBILITY OF ELEVATED SHOWERS AND THUNDERSTORMS LATER TONIGHT. WILL
FLIP THE FIRE WEATHER WATCH OVER TO A RED FLAG WARNING FOR TODAY AS
STRONG AND DRY SOUTHWEST WINDS DEVELOP TO THE WEST OF THE DRYLINE BY
THIS AFTERNOON.

THE LARGE UPPER LEVEL LOW OVER THE ROCKIES WILL SLOWLY MOVE ONTO THE
CENTRAL AND NORTHERN HIGH PLAINS BY EARLY FRIDAY. BELIEVE THAT THE
MAJORITY OF RAIN BEYOND TONIGHT WILL FALL TO THE EAST AND NORTH OF
THE PANHANDLES...SO WILL CONTINUE WITH A DRY FORECAST. THERE IS AN
OUTSIDE SHOT OF SOME SHOWERS OR THUNDERSTORMS IN THE EASTERN
PANHANDLES THURSDAY NIGHT IF THE DRYLINE CAN BACK UP INTO THE
EASTERN AREAS. BUT CONFIDENCE IS NOT HIGH ENOUGH TO INSERT POPS AT
THIS TIME.

THE UPPER LEVEL LOW WILL CONTINUE TO DRIFT NORTHEAST INTO THE
NORTHERN PLAINS THIS WEEKEND AND EVENTUALLY INTO SOUTHEAST CANADA
BY EARLY NEXT WEEK. BY EARLY NEXT WEEK ANOTHER UPPER LEVEL TROUGH
WILL GET CARVED OUT OVER THE WESTERN U.S. AGAIN...THE PANHANDLES WILL
LIKELY BE ON THE DRY SOUTHEAST SIDE OF THIS TROUGH.

&&

.FIRE WEATHER...
WILL TURN THE FIRE WEATHER WATCH OVER TO A RED FLAG WARNING FOR
TODAY. SOUTHWEST WINDS IN THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS
AND AFTERNOON LOWEST RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT WILL
CAUSE CRITICAL FIRE WEATHER CONDITIONS. WILL KEEP THE FIRE WEATHER
WATCH GOING FOR THURSDAY FOR LOWEST AFTERNOON RELATIVE HUMIDITY
VALUES IN THE 10 TO 15 PERCENT RANGE AND SOUTHWEST WINDS IN THE 20 TO
30 MPH RANGE. CRITICAL FIRE WEATHER CONDITIONS MAY EVEN LAST
INTO FRIDAY BEFORE THE WINDS TAPER OFF FOR SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                87  53  83  51  82 /   5  10   5  10   5
BEAVER OK                  79  54  86  50  86 /  30  40  10  10  10
BOISE CITY OK              81  48  77  45  78 /  10  20  10  10   5
BORGER TX                  87  57  86  55  85 /   5  10   5  10   5
BOYS RANCH TX              86  53  84  50  83 /   5   5   5  10   5
CANYON TX                  87  51  83  50  82 /   5   5   5  10   5
CLARENDON TX               89  58  88  57  85 /  10  10  10  10  10
DALHART TX                 82  45  79  43  78 /   5  10   5  10   5
GUYMON OK                  80  53  85  48  84 /  30  20   5  10   5
HEREFORD TX                84  49  81  47  79 /   5   5   5  10   5
LIPSCOMB TX                81  58  88  54  85 /  30  40  10  10  10
PAMPA TX                   83  54  85  53  83 /  10  10  10  10   5
SHAMROCK TX                90  58  89  57  87 /  10  30  10  10  10
WELLINGTON TX              94  58  91  59  90 /  10  20  10  10  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

     RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HARTLEY...
     HUTCHINSON...MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.

OK...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

     RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: CIMARRON.

&&

08/15
Hazardous weather outlook, May 17, 9:52 PM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
952 PM CDT TUE MAY 17 2011

OKZ001>003-TXZ001>020-181100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
952 PM CDT TUE MAY 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

SOUTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED TO
CONTINUE TONIGHT. AS A RESULT...CAUTION IS ADVISED ON AREA LAKES
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN SECTIONS OF THE OKLAHOMA
AND TEXAS PANHANDLES WEDNESDAY EVENING. SOME STORMS MAY APPROACH
SEVERE LEVELS WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING
WINDS.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE WEDNESDAY
THROUGH FRIDAY ACROSS THE OKLAHOMA AND TEXAS PANHANDLES DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. A FIRE WEATHER WATCH
IS IN EFFECT FROM NOON UNTIL 9 PM CDT WEDNESDAY FOR THE WESTERN
OKLAHOMA PANHANDLE AND THE WESTERN...CENTRAL...AND SOUTHERN TEXAS
PANHANDLE. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES FROM NOON UNTIL 9 PM CDT THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED
TO CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY THROUGH FRIDAY.

ANDRADE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 3:55 PM CDTRed Flag WarningAMAArmstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more29 hr

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.